I had my thyroid removed 11/08 due to papillary cancer with some metastasis to lymph nodes. Had RAI 1/09, did feel tired and some GI discomfort, all symtoms improved. I started to have nausea/sour stomach issues a few months later and these continue. I initially used the over the counter products Prilosec, Zantac, etc, my doctor tested me for H Pylori, negative. He concluded that I may have an ulcer and prescribed Nexium. This initally had good results, but I have evolved into mild constipation and the stomach distress and gas seems to be escalating again. I am taking 300mcg Synthroid, 5mcg Cytomel,daily, vitamins, one HCL and a Digestive enzyme with each meal. I feel pretty good with current thyroid regime, though I do need 10hr of sleep to feel normal, it takes awhile to get going am, and still feel moody. I eat well, lots of veges , cooked and raw, fruit, low meat intake, lots of water.
I wonder/think that the stomach issue is related to the RAI treatment still, or the Synthrioid,(also have tried Levothyroxin, Armour during all of this) or Low Adrennal/cortisol. What is your opinion and what direction should I go in with next doctor visit. Thank you. Greg. PS.No detectable cancer after last body scan.
RAI may causes temporary stomach upset -- usually not an ulcer.Would see a GI specialist. Does not seem you are absorbing very well given the relatively high dose of thyroid meds. GI specialist could help evaluate this as well.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.